Discussions that mention atenolol

High & Low Blood Pressure board


I have written before about getting off Norvasc(amlodipine) because of side effects and my doctor put me on lisinopril---which he likes a lot---but over the past couple of weeks, every afternoon like clockwork, I have gotten really nauseated----and my bp which used to be well-controlled is doing strange things.

So I saw my doctor today---he really knows what he is doing and said well let's try something else that I like. And you see how you feel and how the bp is. So he came me samples for 6 weeks of Benicar which is not an ace inhibitor but I think a similar class called ARB's----I have a relative who is a pharmacist who says a lot of doctors don't prescribe Benicar because it is not yet generic---I am not sure anything in that class is generic yet---

but hey my bp was up in his office this morning, and more than just "white coat" syndrome----and he says which is true the reason there are so many various drugs is that people are so individual and he says there may be something in lisinopril that just doesn't agree with me----or it is not the right drug for me.

I realize as he said that virtually every drug can have nausea as a side effect, but often it goes away as your body adjusts---after 4 weeks on lisinopril the nausea has NOT gone away-----

In reading, Benicar does not seem to mention so much about the side effects of insomnia or anxiety--and I actually found some mentions about lisinopril as having insomnia and anxiety as possible side effects---and I can tell you, I don't sleep well anyway, and this has made it worse---

I have also taken atenolol for 5 and a half years for my heart rate---and it agrees with me just fine.

I will report in---I imagine the lisinopril will stay in my system for a while, but I am starting the Benicar, 20 mg---tomorrow.

Anybody else take it?
Good luck on the Benicar....my doctor put me on it today after disasterously brying Lisinopril and atenolol. My problem with Lisinopril was the cough...I've been off it since January and its "almost" gone. thankfully all the side effects from the atenolol were gone in 2 1/2 weeks, now Im keeping my fingers crossed for the Benicar